Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 53, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Mar 26, 2017, 8:56 PM CDT for 4 counties in Oklahoma. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 26, 2017, 8:56 PM CDT (01:56 UTC)
- Expired
- Mar 26, 2017, 9:45 PM CDT
- In force
- 49 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 70.0 mph
Counties Atoka County, OK, Bryan County, OK, Johnston County, OK, Marshall County, OK
The radar
The Norman radar (KTLX), 166 km from the middle of the area, began a volume at 02:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 26, 4:02 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 1.9 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 892 J/kg
- Mixed-layer CIN
- -31 J/kg
- Mixed-layer LCL
- 1866 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 184 m²/s²
- 0-3 km storm-relative helicity
- 259 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 12.6
The text
As transmitted.
774
WUUS54 KOUN 270156
SVROUN
OKC005-013-069-095-270245-
/O.NEW.KOUN.SV.W.0053.170327T0156Z-170327T0245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Norman OK
856 PM CDT SUN MAR 26 2017
The National Weather Service in Norman has issued a
* Severe Thunderstorm Warning for...
Southeastern Johnston County in southeastern Oklahoma...
Northwestern Bryan County in southeastern Oklahoma...
East central Marshall County in southeastern Oklahoma...
Southwestern Atoka County in southeastern Oklahoma...
* Until 945 PM CDT
* At 855 PM CDT, a severe thunderstorm was located near Mead, moving
northeast at 35 mph.
HAZARD...70 mph wind gusts and ping pong ball size hail.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
considerable tree damage. Wind damage is also likely to
mobile homes, roofs, and outbuildings.
* Locations impacted include...
Durant, Caddo, Silo, Caney, Kenefic, Mead, Armstrong, Blue, eastern
Lake Texoma and Calera.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A tornado watch remains in effect for the warned area. Tornadoes can
develop quickly from severe thunderstorms.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3386 9654 3403 9667 3428 9628 3410 9600
TIME...MOT...LOC 0155Z 237DEG 31KT 3400 9654
HAIL...1.50IN
WIND...70MPH
$$
WRWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 26, 6:42 PM CDT, 2 hours 14 minutes earlier.
Area forecast discussion, Mar 26, 6:42 PM CDT, 2 hours 14 minutes before
Area Forecast Discussion
National Weather Service Norman OK
642 PM CDT Sun Mar 26 2017
.DISCUSSION...
&&
.AVIATION...
Severe thunderstorms are expected to move east away from OKC this
evening while other strong or severe thunderstorms move across the
OK-KS border area toward PNC later this evening. A cold front will
sweep northwest to southeast overnight shifting winds to
northwest. MVFR ceilings are expected to follow until around mid-
day Monday. VFR conditions and lighter winds will arrive Monday
afternoon.
&&
.PREV DISCUSSION... /issued 258 PM CDT Sun Mar 26 2017/
DISCUSSION...
Cirrostratus continues to stream overhead this afternoon ahead of
the mid to upper low currently centered over SW KS. A few elevated
storms developed within nose of low level moisture plume/WAA over
central OK around 1 PM and have moved east of I35 now. Both the
previously mentioned cloud cover and early moist convection will
have an impact on instability for late this afternoon through this
evening. However, despite cloud cover some CU can be seen through
thin cirrus from near Chickasha to Lawton where an instability
axis resides. This instability axis should slowly start to expand
north and eastward through the late afternoon hours as height
falls commence. The HRRR continues to indicate rapid development
will occur along/ahead of the dryline around 23Z across central
and south central OK. Very large hail and damaging wind gusts over
70 mph (especially east of I35 later this evening) will be
possible. In addition, ~850 mb flow will begin to veer this
evening increasing low level shear specifically along the I35
corridor. LCLs will also continue to lower as dewpoints climb
into the low 60s. Expect highest tornado potential to be some
time around 23-02Z this evening. The storms should quickly exit
our eastern zones before 06Z tonight.
A subtle cold front will accompany the mid to upper low late
tonight through tomorrow morning, with some dry air advection. It
will be a beautiful day tomorrow under the influence of a weak
surface ridge, although some stratus may try to liner over the NE.
The low level flow will then quickly return from the SE Tuesday as
the next upper low traverses the four corners region. A fairly
sharp dryline is expected by Tue afternoon from the NW panhandles
into western north TX. Stout WAA and accompanying stratus may
limit the severe potential Tue to a narrow axis over the SW. Later
through the evening Tue, widespread showers and thunderstorms are
expected with the approach of the closed low. This low will slowly
meander over the central and southern plains through Thu, which
could bust some of the drought. Some locations could receive over
3 inches of rainfall through late Thu. A brief break in rain
chances will occur on Friday before yet another, even deeper,
closed low passes over the southern plains.
&&
.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK 52 70 48 71 / 30 0 0 40
Hobart OK 50 71 49 67 / 10 0 0 60
Wichita Falls TX 51 75 52 74 / 0 0 0 50
Gage OK 44 71 47 60 / 30 0 0 70
Ponca City OK 50 67 45 69 / 60 10 0 20
Durant OK 59 75 51 75 / 50 0 0 20
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...Red Flag Warning until 8 PM CDT this evening for OKZ021-033-034-
036-037.
TX...Red Flag Warning until 8 PM CDT this evening for TXZ083>089.
&&
26/09/09Hazardous weather outlook, Mar 26, 8:31 PM CDT, 25 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Norman OK 831 PM CDT Sun Mar 26 2017 OKZ004>048-050>052-TXZ083>090-280145- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 831 PM CDT Sun Mar 26 2017 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...rest of Tonight... .Thunderstorms... There is a risk of severe storms the rest of this evening for portions of north central, central, and south central Oklahoma. Location... Severe storms remain possible for areas northeast of a line from Wakita to Perry in north central Oklahoma. Severe storms are also possible in parts of central and south central Oklahoma, southeast of a line from Shawnee to Ardmore Oklahoma. Timing... Through midnight. Impacts... Large hail up to tennis ball size is the main hazard. Damaging winds and a tornado or two are also possible. Discussion... Thunderstorms will continue to develop and move across portions of north central, central, and south central Oklahoma this evening. Large hail will continue to be the main concern but damaging winds and a tornado or two are still possible. The highest tornado potential area has changed location to southeast of a line from Holdenville to Madill. Storms are still expected to move out of the area around or just after midnight. .SPOTTER AND EMERGENCY MANAGEMENT STATEMENT... Storm spotter groups and emergency management personnel across the risk areas should prepare for severe weather operations through midnight. .DAYS TWO THROUGH SEVEN...Monday through Saturday... .Thunderstorms... There is a slight risk of severe thunderstorms again on Tuesday and Wednesday. There is also a chance of thunderstorms on Thursday and Saturday. .Heavy rain... Heavy rain is possible on Tuesday, and likely on Wednesday. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
In the hours before
Local storm report, Mar 26, 8:09 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
809 PM CDT SUN MAR 26 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0809 PM HAIL 4 N STRATFORD 34.85N 96.96W
03/26/2017 E1.75 INCH GARVIN OK EMERGENCY MNGR
&&
JPIKELocal storm report, Mar 26, 8:17 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
817 PM CDT SUN MAR 26 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0812 PM HAIL 4 W SASAKWA 34.95N 96.60W
03/26/2017 E1.00 INCH SEMINOLE OK EMERGENCY MNGR
0812 PM HAIL 11 S SEMINOLE 35.07N 96.68W
03/26/2017 E1.00 INCH SEMINOLE OK EMERGENCY MNGR
&&
JPIKESpecial weather statement, Mar 26, 8:30 PM CDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
830 PM CDT SUN MAR 26 2017
OKZ043-047-048-270200-
Coal OK-Atoka OK-Johnston OK-
830 PM CDT SUN MAR 26 2017
...SIGNIFICANT WEATHER ADVISORY FOR southwestern Coal...southwestern
Atoka and eastern Johnston Counties Until 900 PM CDT...
AT 829 PM CDT, a strong thunderstorm was located near Milburn, moving
northeast at 55 MPH.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 40 MPH...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3429 9604 3415 9661 3416 9662 3416 9664
3417 9664 3432 9671 3455 9645
TIME...MOT...LOC 0129Z 239DEG 49KT 3429 9658
WRLocal storm report, Mar 26, 8:33 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
833 PM CDT SUN MAR 26 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0701 PM HAIL 3 SE ADA 34.74N 96.64W
03/26/2017 M1.11 INCH PONTOTOC OK STORM CHASER
0750 PM HAIL 5 S ALLEN 34.81N 96.41W
03/26/2017 M1.84 INCH PONTOTOC OK STORM CHASER
&&Local storm report, Mar 26, 8:42 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
842 PM CDT SUN MAR 26 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0831 PM HAIL 4 N WILLIS 33.94N 96.83W
03/26/2017 U1.00 INCH MARSHALL OK TRAINED SPOTTER
.
&&
NWS NORMAN OK
IRIS SYSTEMSpecial weather statement, Mar 26, 8:45 PM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
845 PM CDT SUN MAR 26 2017
OKZ031-270215-
Seminole OK-
845 PM CDT SUN MAR 26 2017
...SIGNIFICANT WEATHER ADVISORY FOR northern Seminole County Until
915 PM CDT...
AT 844 PM CDT, a strong thunderstorm was located near Seminole,
moving northeast at 40 MPH.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts over 50 MPH...
LAT...LON 3514 9664 3524 9673 3540 9663 3540 9660
3541 9658 3539 9655 3539 9654 3541 9654
3544 9657 3545 9655 3546 9654 3543 9651
3543 9649 3546 9648 3546 9645 3527 9644
TIME...MOT...LOC 0144Z 215DEG 33KT 3524 9666
..speg.The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 26, 7:04 PM CDT | Severe Thunderstorm Warning | OUN | Carter, Garvin, Johnston, Murray, Pontotoc | 41 min |
| Mar 26, 7:05 PM CDT | Special Weather Statement | OUN | Love | 25 min |
| Mar 26, 7:07 PM CDT | Tornado Warning | OUN | Pontotoc | 23 min |
| Mar 26, 7:21 PM CDT | Severe Thunderstorm Warning | OUN | Grant | 39 min |
| Mar 26, 7:23 PM CDT | Tornado Warning | OUN | Pontotoc | 37 min |
| Mar 26, 7:24 PM CDT | Severe Thunderstorm Warning | OUN | Love, Marshall | 51 min |
| Mar 26, 7:26 PM CDT | Severe Thunderstorm Warning | OUN | Coal, Hughes, Pontotoc | 49 min |
| Mar 26, 7:36 PM CDT | Severe Thunderstorm Warning | OUN | Garvin, McClain, Murray, Pontotoc, Pottawatomie | 39 min |
| Mar 26, 7:41 PM CDT | Tornado Warning | OUN | Love, Marshall | 34 min |
| Mar 26, 7:59 PM CDT | Severe Thunderstorm Warning | OUN | Grant, Kay | 46 min |
| Mar 26, 8:00 PM CDT | Severe Thunderstorm Warning | OUN | Pontotoc, Pottawatomie, Seminole | 45 min |
| Mar 26, 8:04 PM CDT | Special Weather Statement | OUN | Grant | 26 min |
| Mar 26, 8:11 PM CDT | Severe Thunderstorm Warning | OUN | McClain, Pontotoc, Pottawatomie | 34 min |
| Mar 26, 8:15 PM CDT | Severe Thunderstorm Warning | OUN | Bryan, Marshall | 45 min |
| Mar 26, 8:16 PM CDT | Severe Thunderstorm Warning | OUN | Hughes | 29 min |
| Mar 26, 8:19 PM CDT | Tornado Warning | OUN | Hughes | 26 min |
| Mar 26, 8:30 PM CDT | Special Weather Statement | OUN | Johnston | 30 min |
| Mar 26, 8:41 PM CDT | Severe Thunderstorm Warning | OUN | Grant, Kay | 49 min |
| Mar 26, 8:45 PM CDT | Special Weather Statement | OUN | Seminole | 30 min |
| Mar 26, 9:00 PM CDT | Severe Thunderstorm Warning | OUN | Kay | 32 min |
| Mar 26, 9:32 PM CDT | Special Weather Statement | OUN | Kay | 28 min |
| Mar 26, 9:44 PM CDT | Special Weather Statement | OUN | Atoka | 31 min |
| Mar 26, 10:11 PM CDT | Special Weather Statement | OUN | Kay | 34 min |
| Mar 26, 10:44 PM CDT | Special Weather Statement | OUN | Kay | 31 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.